MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE; LIGHT CABLE BIFURCATED AT TELESCOPE END 3.5 X 300CM

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE; LIGHT CABLE BIFURCATED AT TELESCOPE END 3.5 X 300CM
Model Number 495UDL
Medical Device Problem Codes Temperature Problem (3022); Device Handling Problem (3265)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices were described with karl storz brand name but without model number and there is no contact information for us to follow up with the customer.We suspect they were our light cable item 495udl (bifurcated fiber optic, cable) connected to the ureteral probe 496u (ureter probe illuminated) and to the integra luxtec portable light source.We suspect the light cable and probe connector was in contact with the patient's thigh and resulted in the burn, we therefore file this event on the light cable.Our ifu 97000213 v3.0 (11-2017) warns the user not to rest the light cable on the patient for risk of injury.
 
Event or Problem Description
We received medwatch report mw5092762, it stated a patient sustained a burn on the left thigh after ureteral lighted stents connected to a portable light box were taped to the thigh.

Brand Name
FIBER OPTIC LIGHT CABLE
Common Device Name
LIGHT CABLE BIFURCATED AT TELESCOPE END 3.5 X 300CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key9835664
Report Number9610617-2020-00035
Device Sequence Number11150811
Product Code FCW
UDI-Device Identifier04048551169315
UDI-Public4048551169315
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495UDL
Device Catalogue Number495UDL
Device Lot NumberZT
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;